AGENDA

Please double check your time zone. The agenda is listed in Singapore time. 

 

Note: Virtual networking room and Solution Circle rooms will stay open for the duration of the workshop.

 

SUNDAY MAY 16

 

10-10:30am SGT

YSEALI Future Workforce Workshop Welcome and Opening

 

Call to Order and Welcome: The Asia Foundation

Introduction by Masters of Ceremonies: Stacey Choe, Director, Asia Philanthropy Circle

Welcome: Dustin Liu, U.S. Youth Observer to the United Nations

Welcoming Remarks:

Rafik Mansour, Chargé d’Affaires, Chief of Mission, U.S. Embassy in Singapore

                                   

10:30-10:45am SGT    

Plenary Keynote Presentation:

Amb. Ted Osius (ret.), VP, Government Affairs & Public Policy, APAC at Google

In this keynote address, Ted Osius will discuss technology and the Future of Work in Southeast Asia, the roles of government and the technology sectors, Google’s commitment to building digital skills, and a look at both the digital skills and soft skills needed for the Future of Work.

 

                                  

10:45-11:30am SGT

Plenary Panel + Q&A: The Future of Workforce in ASEAN:

Speakers:

  • Moderator: Dr. Hsien Hsien Lei, Executive Director, American Chamber of Commerce Singapore

  • Jennifer Di, Director, Human Resources – SEA & APAC at Baxter Healthcare Pte. Ltd.

  • Patrick Tay Teck Guan, Assistant Secretary General, National Trades Union Congress Singapore

  • Denis Hew Wei Yen, Director of the Policy Support Unit, APEC Secretariat

 

This presentation will frame the context and purpose of the Workshop. How is the workforce in ASEAN changing and how can the workforce be prepared? What are the challenges and opportunities presented by the changing landscape of work including an increasing reliance in AI and digital connectivity? Participants will gain familiarity of the most important ways that the Fourth Industrial Revolution is shaping trends in workforce development and the ways that companies and individuals are responding.

(5 min break)

11:35-12:20pm SGT

8-minute Lightning Talks:

This series of short talks on the Fourth Industrial Revolution and Future of Work will showcase ideas and expertise from across the ASEAN region and of U.S. companies at the forefront of innovation in Singapore.

  

Speakers:

Digital Accessibility and Inclusion

Frances West, Strategy Advisor, Founder, Speaker, Author and Former IBM Chief Accessibility Officer

 

Emerging Tech for Emerging Markets: Augmented Reality and Virtual Reality

Ibba Bernardo, Philippine Country Representative to the Facebook Steering Committee on Digital Literacy

Artificial Intelligence 

Dr. Hazlina Selamat, Associate Professor, Control & Mechatronic Engineering Dpt., Universiti Teknologi Malaysia

 

Digital Skills-Building in Underprivileged Communities 

Sikieng Sok, STEM Educator and Advocate

 

12:15-1:00pm SGT                               

Interactive Talk + Q&A: The Fourth Industrial Revolution and The Future of Work

Nancy Gleason, Speaker/Educator on Future of Work; Director, Hilary Ballon Center for Teaching & Learning; NYU Abu Dhabi

Disruption is the new normal, as the climate crisis and covid-19 have made clear. The Fourth Industrial Revolution (4IR) is a key disruptor that is changing how we live and work. This talk will explore the wave of technology-driven transformations occurring on a global scale, including artificial intelligence, the Internet of Things, and virtual reality. How has the automation economy changed the ways we live and work? What challenges and opportunities does automation pose for the future or work and learning? What consequences might new technologies pose for global challenges such as peace, education, equality, or sustainable development?

 

1:00-1:40pm SGT

          LUNCH BREAK (40 mins)

1:40-2:05pm SGT                                           

8-minute Lightning Talks

This series of short talks on the Fourth Industrial Revolution and Future of Work will showcase ideas and expertise from across the ASEAN region and of U.S. companies at the forefront of innovation in Singapore.

 

Speakers:

GoDigital ASEAN

Hannah Najar, Regional Program Manager, The Asia Foundation (Cambodia office)

 

Employment and AI Algorithms in the 21st Century 

De Kai Wu, AI Professor, HKUST

 

Cybersecurity and the Fourth Industrial Revolution 

Hoi Tak Leung, Digital Economy, Technology, Media and Telecommunications, Asia pacific, Ashurst

             

(5 min break)

 

2:10-4:10pm SGT              

Experiential Workshop: Career SUPERDRIVE Gameplay

My Working Title

Facilitators: Darlene Uy and Jael Chn

With a disruptive environment, explosion of technological innovations and expansion of pathways, the linear career path is dead. Individuals need to be aware of their internal motivators, and external events that may affect them. Leaders need to facilitate others’ discovery of themselves, their story, their situation and draft a career strategy. How could we perform and innovate better? How could individuals pivot amidst changes in the external landscape? How could we prepare others? In the Career SUPERDRIVE virtual board game individuals work in groups to: 1) Uncover gems about themselves for better self-awareness; 2) Imagine how one would navigate potential career decisions and scenarios; 3) Articulate personal and professional priorities and motivations; 4) Integrate external events and needs with personal aspirations and plans.

 

(15 min break)

4:25-5:25pm SGT                                            

Solution Circle Group Projects: Facilitated Introduction and Working Session

Michael Jenkins, CEO Expert Humans and Partner, FutureWork Forum and Diana Wu David, Founder, Future

Proof Labs and Future of Work Strategist

 

5:25-5:30pm SGT                                                                       

Close Out/Final Words

 

MONDAY MAY 17

 

6:30-8:30pm SGT

Skills-building Session: Introduction to Foresight in the Singapore Government                                   

Liana Tang Deputy Director Center for Strategic Future; Jeanette Kwek Head Center for Strategic Future at the Strategy

In the midst of rapid technological growth, how do we take a step back and look at the big picture? What policy assumptions are being made as a result of new digital disruptions? Will our old assumptions about how things work apply to new ways of working? This session will explore the longer-term impact of changes due to digitalization and the intersections between technological growth, the social parts of life, and the workforce.

8:00-9:00pm SGT                                                                         

Solution Circle Group Projects

Michael Jenkins, CEO Expert Humans and Partner, FutureWork Forum and Diana Wu David, Founder, Future

Proof Labs and Future of Work Strategist

TUESDAY MAY 18

7:00-9:00pm SGT suggested time

Self-Directed/Asynchronous Session

 

Part 1: Introduction to Foresight

Institute for the Future

IFTF delivers this custom training to provide participants with a grounding in fundamental foresight capacities and skills to adopt a futures mindset. Participants will gain the skills of spotting signals of change to uncover implications for the future. These interactive and engaging offerings will use a combination of videos and independent work. 
 

The goal over three self-paced sessions is to become acquainted with the concepts of futures and build core skills to think broadly about possible futures and their impact on the urgent topics being addressed in the Solutions Circles. Participants will understand how to quickly assess and organize information about the long-term future in order to spark innovation and build a grounding in foresight.

WEDNESDAY MAY 19

7:00-7:45pm SGT

Skills-building Session: Designing Future Work and Education

 

Poon King Wang, Singapore University of Technology and Design, Director of Lee Kuan Yew Centre for Innovative Cities

If the future is a disrupted and transformed version of the present, traditional responses risk being inadequate. This session will share two new strategies for the future of work and education. The first is a task-skills strategy to take advantage of how jobs are disrupted task-by-task (vs. job-by-job or skill-by-skill) and is recognized in Singapore’s national AI Strategy and its Job Redesign Guide in the Age of AI. The second is a Lesson Design Map, a design prototype to nurture synthesizing minds, which takes advantage of Singapore’s strengths in education.

 

7:45-9:00pm SGT                                                                        

Solution Circle Group Projects

Michael Jenkins, CEO Expert Humans and Partner, FutureWork Forum and Diana Wu David, Founder, Future

Proof Labs and Future of Work Strategist

THURSDAY MAY 20

7:00-7:30pm SGT suggested time

Self-Directed/Asynchronous Session

Tour 4 The Future: Virtual Tours of U.S. companies in Singapore showcasing innovative approaches to 4IR and the Future of Work

Featuring:

 

American Chamber of Commerce in Singapore

Mastercard

Microsoft

Google

Accenture

7:30-9:00pm SGT suggested time

Part 2 + Part 3: Introduction to Foresight

Institute for the Future

IFTF delivers this custom training to provide participants with a grounding in fundamental foresight capacities and skills to adopt a futures mindset. Participants will gain the skills of spotting signals of change to uncover implications for the future. These interactive and engaging offerings will use a combination of videos and independent work. 

FRIDAY MAY 21

7:00-8:00pm SGT

Skills-Building Session: Building an Inclusive Workplace

Jane Horan, Founder and CEO, The Horan Group

Unconscious Bias - exploring the multiple aspects of bias. Based on doctoral research in the Asia Pacific Region and the Middle East, and real-life examples for global organizations the session examines the impact of unconscious bias on decision making at work. Through this session you will build a greater understanding of bias, along with defining higher quality decisions in order to build an inclusive team and work environment. You will walk away with an understanding of similarity and confirmation bias, neuroscience underpinning programmed response, and ways to mitigate.

8:00-9:00pm SGT

Solution Circle Group Projects

Michael Jenkins, CEO Expert Humans and Partner, FutureWork Forum and Diana Wu David, Founder, Future

Proof Labs and Future of Work Strategist

SATURDAY MAY 22

10:00-10:05am SGT

Call to Order and Announcements: MC Stacey Choe, Director, Asia Philanthropy Circle

 

10:05-10:45am SGT

Fireside Chat + Q&A: Building a Blockchain Business in Asia – A Leadership Story

Angie Lau, Founder and CEO of Forkast.news

(in conversation with)

Hanna Keila Garcia, Government Affairs at Lazada, 2021 YSEALI Future Workforce participant from the Philippines       

Angie Lau is an award-winning 20+ year veteran in broadcast journalism most recognized for her role as Bloomberg Television’s Asia anchor of “First Up with Angie Lau” where she’s collected 10,000+ interviews in her career, including top newsmakers and world business leaders. She founded Forkast in 2018 with a simple premise: Technology should be understood by the people it will impact most. Forkast believes that the story of technology will shape the dynamics of a global economy. Forkast delivers stories and analysis on emerging technology at the intersection of business, economy, and politics with the mission to help audiences understand Asia’s role in this global story of technology innovation. Angie will be interviewed by Workshop Participant Hanna Keila Garcia of the Philippines.

           

10:45-12:15pm SGT                              

Skills-building Session: Roles of Government in the Future of the Workforce

Cheryl Chung, Programme Director, Executive Education Singapore Futures

This session will investigate the different roles that government might play in the future of workforce. Government is not a monolith and can have competing, even contradictory, identities. Sometimes, the government plays a regulatory role by controlling business activity and setting norms and standards. Other times, it might promote business activity through incentives. Understanding the different roles of government, particularly when dealing with technology and public policy, will give us a better understanding of how these different roles shape and are shaped by the future of the workforce and will enable us to see different possibilities for the future.

(15 min break)

 

12:30-1:15pm SGT

Panel + Q&A: Diversity, Equity & Inclusion and Future Workforce

  • Moderator: TBA

  • Steven Chan, Asia-Pacific Head, Government Relations & Public Policy, PayPal

  • Wendy Johnstone, SVP & COO Asia Pacific & Japan at ZenDesk

  • Aditi Mahadevan, Citi APAC Head of Talent, Learning and Diversity

This panel will look at the importance of diversity, equity, and inclusion as a core business practice in relation to Future of Work. How can inclusion drive disruptive innovation? How are accessibility standards and policies important to a 21st century workforce? What is human-centric enterprise technology and why is it important? How should leaders be building a diverse and inclusive workforce and what will it mean for market expansion, talent acquisition, and the future workforce?

 

1:15-2:00pm SGT

Lunch Break (45 mins)

 

2:00-4:00pm SGT

Experiential Workshop: Explore Performance

Intro: Insights on Skills-building for the Future of Work

James Andrade, Catapult - Senior Vice President at CapitaLand, Singapore on skills-building for the Future of Work

Workshop: ‘For Those Who Dare’, Explore Performance

Grant ‘Axe’ Rawlinson, Catapult Facilitator; Powerful Humans, Human Powered Explorer and Team Decision-Making Coach

This immersive workshop teaches teams how to make crucial decisions so they can achieve powerful goals, work more effectively together, and become antifragile in a VUCA (volatile, uncertain, complex and ambiguous) world. The highly-interactive workshop uses experiential learning to take you on an a simulated expedition to Mt. Everest, making the key decisions under pressure throughout the journey. Authentic, unique, and exciting, all scenarios are dramatically presented through professionally produced video and the outcomes are based on real-world events from multiple expeditions, which reinforce learning. Participants will practice three key areas of decision-making: 1) WHAT are the critical decisions you need to be making?; 2) HOW can you make the most effective decisions togethers?; 3) the decision making CULTURE your team needs to develop.

 

(15 min break)

 

4:15-6:00pm SGT

Solution Circle Group Projects

Michael Jenkins, CEO Expert Humans and Partner, FutureWork Forum and Diana Wu David, Founder, Future

Proof Labs and Future of Work Strategist

SATURDAY MAY 22

 

10:00-10:05am SGT                                   

Call to Order and Announcements: MC: Stacey Choe, Director, Asia Philanthropy Circle

 

10:05-10:45am SGT

Fireside Chat: Human Capital and Future Workforce

Su-Yen WongFounder & CEO, Bronze Phoenix | Professional Speaker | Board Chair | Independent Director | Professor of Leadership

(in conversation with)

Maral Bimanti Dipodiputro, CEO and Founder of TEMU, 2021 YSEALI Future Workforce participant from Indonesia

This talk will illuminate issues facing the workforce, particularly as related to digital disruption; how to reinvent yourself and survive/thrive amidst digital disruption; the skills and capabilities young leaders need to be considering when they think about the changing workforce; and the role of businesses in society.

 

10:45-11:45am SGT

Solution Circle Group Projects (Presentation Prep)

Michael Jenkins, CEO Expert Humans and Partner, FutureWork Forum and Diana Wu David, Founder, Future

Proof Labs and Future of Work Strategist

(15 min break)

 

12:00-1:00pm SGT

Skills-Building Session: Story of Self

Bold at Work

Facilitators: Ruoyi Hong, Ellaine Pura, Yoek Ling Wong

This workshop focuses on critical core skills important to the Future of Work – such as self-awareness and communication. Our capacities to influence and innovate increase with our ability to tap on the personal assets that drive us in our work. Understanding the values that drive one’s work and vision of the future is essential. The “Story of Self” workshop invites participants to mine their own life stories to uncover their core values, strengths and interests, and articulate what calls them to the work they do.

1:00-1:30pm SGT

Lunch Break (30 mins)

 

1:30-2:45pm SGT

Solution Circle Presentations, Part 1

(15 min break)

 

3:00-3:45pm SGT

Featured Speaker + Q&A: Digital Transformation, 4IR, and Entrepreneurship

Monir Azzouzi, Vice President at GoJek, People Experience & People Partner

In this talk Monir Azzouzi will share perspectives from his extensive experience in digital and culture transformation as well as organizational development, entrepreneurship, and global senior leadership roles. He will discuss frameworks to drive digital transformation through employee experience, change of mindsets, leadership and culture as related to Industry 4.0.

 

3:50-5:05pm SGT

Solution Circle Presentations, Part 2

                   

(10 min break)

 

5:15-6:15pm SGT

Closing Reception/Celebration

 

Final Keynote

Ambassador Marcia Bernicat, Senior Official for Economic Growth, Energy, and the Environment.

Closing Activities